Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

hello, new to the board lucy_fyrr

Posted by Dr. Bob on June 9, 2003, at 3:33:04

In reply to hello, new to the board, posted by lucy_fyrr on June 8, 2003, at 23:33:36

> hi everyone, I've read over a couple of random threads over the past month or so, and now I'm just about ready to post my own.
> Here it goes...
> I have a long history of depression, anxiety, marked by several nervous and emotional breakdowns. Currently, I'm on Prozac, and unlike other times, I do not see a psychiatrist. (Hopefully, though, I will find a psychiatrist once I get back home from my vacation)
> I'm not very trusting of drugs, but I got to a very low point at which I was very desperate so I agreed to try this Prozac. During this low point, I had a flood of suicidal thoughts interchanged with cravings for cocaine or amphetamines. I generally have a bad relationship with drugs of most sorts. I become easily addicted.
> Anyhow, I went to my reg. doctor to see my blood test results. (I had gotten a blood test done because I recently put on quite a bit of weight during a short period of time). The doc told me my results were fine, so I admit that the weight gain must have been due to my depression... my doc suggested Prozac.
> She took a look at my body, and weighed me. She claimed that Prozac would help me lose some weight and that it should help. I had never before been told that I needed to lose some weight, it was always quite the opposite. I was anorexic on and off for about three and a half years, and only lately did I recover. I am currently (what I think is) a normal weight (5'7, 127lbs.) I don't want to fall back into my awful obsession of exercising and counting calories, but then again, I don't want to put on anymore weight. I've already gained 20lbs over the past year and a half, I don't know if I could handle anymore. It's very depressing to see my body become fatter.
> I've only been on prozac for 2 weeks so I'm not feeling very much yet. I've been sleeping a lot more than usual, and my mind was a little cloudy the first couple of days, but otherwise nothing physical has changed significantly. My depression has cooled down a bit. I don't have half as many suicidal thoughts, but my outlook isn't exactly the most sunny. But I guess I prefer feeling some sadness than not being able to tap into that part of me at all.
> Last year I was on Effexor, but I took myself off of it after 3 months because it was making me numb. I was not able to feel anger or sadness. I don't know if my dose was too high, but nevertheless I didn't react to it well.
> I apologize now for my excessively long post.
> But there's a question of sorts in here...
> I am feeling nearly like myself, but I am not sure if it would be a good idea to be on prozac for an extended period of time? if I should try to deal without it? or if I should take it during times when I need it?
> It would be great to hear about anyone else's experiences with coming off of prozac, or any other experiences with any SSRIs. I am a university student, so i'm very concerned with how SSRIs may affect concentration skills, or anything study-related.
> This forum is a great idea, and thanks for reading if you got this far.
> bye for now.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dr. Bob thread:232552
URL: http://www.dr-bob.org/babble/20030604/msgs/232552.html